Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 12, NWS Mobile, AL
NWS Mobile, AL issued this red flag warning at Jan 30, 2009, 2:36 PM EST. It took effect at Jan 31, 2009, 1:00 PM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2009, 2:36 PM EST (19:36 UTC)
- In effect from
- Jan 31, 2009, 1:00 PM EST
- Expired
- Jan 31, 2009, 6:00 PM EST
- In force
- 5 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMOB 301936 RFWMOB RED FLAG WARNING NATIONAL WEATHER SERVICE MOBILE AL 136 PM CST FRI JAN 30 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON FOR THE WESTERN FLORIDA PANHANDLE DUE TO A LONG DURATION OF HUMIDITY BELOW 35 PERCENT AND GUSTY SURFACE WINDS... ...A RED FLAG WARNING IS NOW IN EFFECT FOR SATURDAY AFTERNOON FOR THE INTERIOR SECTIONS OF THE WEST FLORIDA PANHANDLE DUE TO A SUSTAINED PERIOD OF LOW HUMIDITY BELOW 35 PERCENT... .HIGH PRESSURE WILL CONTINUE TO INFLUENCE THE WESTERN FLORIDA PANHANDLE WITH A DRY AIRMASS THROUGH SATURDAY. CRITICALLY LOW HUMIDITY ON SATURDAY IS FORECAST TO BE ALONG AND NORTH OF INTERSTATE 10. FLZ001-003-005-311200- /O.UPG.KMOB.FW.A.0011.090131T1800Z-090131T2300Z/ /O.NEW.KMOB.FW.W.0012.090131T1800Z-090131T2300Z/ /O.CON.KMOB.FW.W.0011.000000T0000Z-090131T0000Z/ INLAND ESCAMBIA-INLAND SANTA ROSA-INLAND OKALOOSA- 136 PM CST FRI JAN 30 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 5 PM CST SATURDAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE NATIONAL WEATHER SERVICE IN MOBILE HAS NOW ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 5 PM CST SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. DAYTIME HUMIDITIES LOOK TO RANGE FROM 25 TO 30 PERCENT FOR THE REMAINDER OF THE AFTERNOON. ON SATURDAY...LOWEST HUMIDITIES ARE FORECAST TO BE NEAR 30 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL CREATE CONDITIONS SUPPORTIVE OF FIRE GROWTH. $$ FLZ002-004-006-310000- /O.CON.KMOB.FW.W.0011.000000T0000Z-090131T0000Z/ COASTAL ESCAMBIA-COASTAL SANTA ROSA-COASTAL OKALOOSA- 136 PM CST FRI JAN 30 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. DAYTIME HUMIDITIES LOOK TO RANGE FROM 25 TO 30 PERCENT FOR THE REMAINDER OF THE AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL CREATE CONDITIONS SUPPORTIVE OF FIRE GROWTH. $$
2 follow-up statements
000 WWUS84 KMOB 311151 RFWMOB RED FLAG WARNING NATIONAL WEATHER SERVICE MOBILE AL 551 AM CST SAT JAN 31 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON UNTIL 5 PM CST THIS AFTERNOON FOR THE WESTERN FLORIDA PANHANDLE DUE TO A LONG DURATION OF HUMIDITY BELOW 35 PERCENT... .AS HIGH PRESSURE MOVES ACROSS THE EASTERN SECTIONS OF THE AREA. SURFACE HUMIDITY IS EXPECTED TO DROP BELOW 35 PERCENT FOR THE AFTERNOON OVER THE INTERIOR SECTIONS OF THE WEST FLORIDA PANHANDLE. WINDS GENERALLY LIGHT...LESS THAN 10 MPH AND NORTHWEST TO WESTERLY THROUGH MUCH OF THE AFTERNOON. WINDS BECOMING SOUTHWEST POSSIBLY AS FAR NORTH AS THE INTERSTATE BY LATE AFTERNOON. FLZ001-003-005-312000- /O.CON.KMOB.FW.W.0012.090131T1800Z-090131T2300Z/ INLAND ESCAMBIA-INLAND SANTA ROSA-INLAND OKALOOSA- 551 AM CST SAT JAN 31 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON. THE NATIONAL WEATHER SERVICE IN MOBILE HAS CONTINUED THE RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 5 PM CST TODAY. LOWEST AFTERNOON HUMIDITIES BETWEEN 25 AND 30 PERCENT ARE EXPECTED OVER THE INTERIOR OF THE PANHANDLE...30 TO 35 PERCENT CLOSER TO THE BEACHES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL CREATE CONDITIONS SUPPORTIVE OF RAPID FIRE GROWTH. $$
000 WWUS84 KMOB 312001 RFWMOB RED FLAG WARNING NATIONAL WEATHER SERVICE MOBILE AL 201 PM CST SAT JAN 31 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON FOR THE WESTERN FLORIDA PANHANDLE DUE TO A LONG DURATION OF HUMIDITY BELOW 35 PERCENT... .HIGH PRESSURE WILL CONTINUE TO INFLUENCE THE WESTERN FLORIDA PANHANDLE WITH A DRY AIRMASS THROUGH LATE THIS AFTERNOON. SURFACE HUMIDITY WILL REMAIN BELOW 35 PERCENT THOUGH THE AFTERNOON HOURS OVER THE INTERIOR SECTIONS OF THE WEST FLORIDA PANHANDLE. FLZ001-003-005-312300- /O.CON.KMOB.FW.W.0012.000000T0000Z-090131T2300Z/ INLAND ESCAMBIA-INLAND SANTA ROSA-INLAND OKALOOSA- 201 PM CST SAT JAN 31 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. THE NATIONAL WEATHER SERVICE IN MOBILE HAS CONTINUED THE RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 5 PM CST TODAY. LOWEST AFTERNOON HUMIDITIES BETWEEN 25 AND 30 PERCENT ARE EXPECTED OVER THE INTERIOR OF THE PANHANDLE...30 TO 35 PERCENT CLOSER TO THE BEACHES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL CREATE CONDITIONS SUPPORTIVE OF RAPID FIRE GROWTH. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Jan 30, 4:47 AM EST, 9 hours 49 minutes earlier.
Area forecast discussion, Jan 30, 4:47 AM EST, 9 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
347 AM CST FRI JAN 30 2009
.SHORT TERM...(TODAY THROUGH TONIGHT)GUIDANCE IS ADVERTISING A
RE-ENFORCING PUSH OF NORTHERLY AIR TODAY DUE TO EASTWARD MOVING
UPPER LEVEL SHORTWAVE. THIS WILL BRING COOLER AND DRIER AIR TO THE
AREA. HAVE GENERALLY STUCK WITH MOS GUIDANCE AS DO NOT SEE ANYTHING
TO DEVIATE THERE FROM. LOOKS LIKE THE FORECAST WILL START A BIT
WARMER THAN PREVIOUS PACKAGE...WITH THE COLDEST SURGE THIS AFTERNOON
(ACCORDING TO THE GUIDANCE THICKNESS DROPS). DID DEVIATE FROM
GUIDANCE WITH THE DRIER AIR MOVING IN. WITH THE AIR THE GUIDANCE
SAYS WILL BE HERE THIS AFTERNOON WELL NORTH OF THE FA AND MOVING AT
A RATE THAT KEEPS IT NORTH OF THE AREA...HAVE TAKEN THE MOS GUIDANCE
AND BUMPED IT UP A BIT TODAY. /16
SATURDAY THROUGH SUNDAY NIGHT...SURFACE HIGH PRESSURE MOVES EAST
ACROSS THE FORECAST AREA SATURDAY...GETTING FAR ENOUGH EAST BY
SATURDAY NIGHT TO BRING THE WINDS AROUND TO THE SOUTH AND BEGIN TO
BRING SOME MOISTURE BACK INTO THE AREA. SATURDAY MORNING LOWS FROM
UPPER 20S INTERIOR TO NEAR FREEZING ALONG I-10. AN UPPER JET
CRUISING EAST OVER THE WESTERN GULF OF MEXICO SUNDAY WILL INITIATE
SURFACE LOW DEVELOPMENT...WHICH WILL MOVE EAST ACROSS THE NORTHERN
GULF. PRECIPITABLE WATER VALUES CONTINUE TO INCREASE SUNDAY NIGHT AS
THE SURFACE LOW NEARS AND A H5 TROUGH DEVELOPS SOUTHWARD FROM THE
MIDWEST. LOOKS LIKE A WET RAINY NIGHT SUNDAY NIGHT BUT THUNDER NOT
EXPECTED WITH SURFACE LOW REMAINING SOUTH OVER THE NORTHERN GULF
WATERS. CLOUDS...RAIN AND SOUTHERLY WINDS WILL KEEP LOW TEMPERATES
WELL ABOVE FREEZING SUNDAY NIGHT. /11
.LONG TERM...(MONDAY THROUGH THURSDAY)SURFACE LOW MOVES SOUTHEAST OF
THE FORECAST AREA DURING THE DAY MONDAY...BRINGING THE WINDS AROUND
TO THE NORTHWEST AND AT AN INCREASING SPEED. RAIN WILL CONTINUE BUT
BEGIN TO DIMINISH DURING THE AFTERNOON AND END BEFORE MIDNIGHT AND
BEFORE THE COLDEST AIR ARRIVES. COULD POSSIBLY SEE SOME LIGHT
FLURRIES LATE MONDAY EVENING OR NIGHT OVER THE NORTH AND WESTERN
SECTIONS BEFORE THE MOISTURE GETS OUT OF THE AREA...BUT WILL NOT PUT
FLURRIES IN FORECAST THIS FAR OUT FOR ONLY 20 PERCENT POPS. WE CAN
ALWAYS POKE A STICK IN THAT HORNETS NEST LATER. UPPER TROUGH PASSES
AREA MONDAY NIGHT WITH NORTHWEST FLOW ALOFT TAKING OVER FOR THE
REMAINDER OF THE WEEK. THIS KEEPS THE REGION DRY WITH COOL DAYS AND
COLD NIGHTS. COLDEST NIGHT LOOKS TO BE TUESDAY NIGHT AS WINDS WILL
BE LIGHTER THAN MONDAY NIGHT BUT MONDAY NIGHT WILL STILL BE COLD
WITH LOWS FREEZING OR LESS OVER THE NORTHERN TWO THIRDS OF THE AREA.
/11
&&
.AVIATION...(12Z ISSUANCE) RE-ENFORCING NORTHERLY FLOW WILL PUSH
LAST MID LEVEL DECK OVER THE COAST SOUTH OF THE AREA. COLD SURGE
STRATUS WILL PUSH OVER CENTRAL ALABAMA...BUT DO NOT EXPECT
COINCIDING IFR CIGS TO WORK THEIR WAY OVER SW AL/WESTERN FL
PANHANDLE.
/16
&&
.MARINE...STRONG NORTHERLY FLOW WILL EASE SOMEWHAT TODAY...MORE
TONIGHT AS DRIVING UPPER SHORTWAVE MOVES EAST OF THE AREA. SURFACE
HIGH PRESSURE OVER THE SOUTHERN PLAINS WILL MOVE EAST AND CREATE A
LIGHT FLOW BY SATURDAY NIGHT...BUT AND APPROACHING SYSTEM WILL
CREATE...THEN STRENGTHEN ONSHORE FLOW SUNDAY INTO MONDAY...WHEN THE
SURFACE LOW OF THIS SYSTEM PASSES OVER THE MARINE FA...CREATING
STRONG AND RELATIVELY RAPIDLY DIRECTION CHANGING FLOW. AN UPPER
SYSTEM DIVING SOUTH OVER THE PLAINS WILL CREATE A STRONG OFFSHORE
FLOW BEHIND THIS SYSTEM...LASTING INTO MID WEEK.
/16
&&
.FIRE WEATHER...RED FLAG CONTINUES FOR PANHANDLE TODAY FOR A
SUSTAINED PERIOD OF HUMIDITY BELOW 35 PERCENT. NORTHERLY SURFACE
WINDS WILL ALSO BE BETWEEN 10 AND 15 MPH WITH OCCASIONAL HIGHER
GUSTS FROM MID MORNING TO THE MIDDLE OF THE AFTERNOON. MAY BE RED
FLAG CONDITIONS AGAIN SATURDAY OVER THE INTERIOR PANHANDLE...BUT
WITH LESS WIND. DID POST A WATCH FOR SATURDAY AFTERNOON. AFTER THE
RAIN ON SUNDAY NIGHT AND MONDAY THE REMAINDER OF NEXT WEEK SHOULD
HAVE DRY AFTERNOONS...HUMIDITY LOW ENOUGH FOR RED FLAG WARNINGS ON
AT LEAST A FEW DAYS...WITH NORTHWESTERLY WINDS THROUGH
WEDNESDAY...WINDS STRONGEST ON MONDAY AND TUESDAY. /11
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 56 32 61 37 / 00 00 00 05
PENSACOLA 57 35 61 40 / 00 00 00 05
DESTIN 60 38 59 43 / 00 00 00 05
EVERGREEN 55 27 59 29 / 00 00 00 05
WAYNESBORO 56 29 60 31 / 00 00 00 05
CAMDEN 54 28 59 34 / 00 00 00 05
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...RED FLAG WARNING FROM 11 AM FRIDAY TO 6 PM FRIDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
AND INLAND SANTA ROSA.
FIRE WEATHER WATCH FROM NOON SATURDAY TO 5 PM SATURDAY FOR THE
FOLLOWING ZONES: INLAND ESCAMBIA...INLAND OKALOOSA...AND
INLAND SANTA ROSA.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL NOON FRIDAY FOR THE FOLLOWING ZONES:
AND MOBILE BAY.
SMALL CRAFT ADVISORY UNTIL 6 PM FRIDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...
AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60
NM.
&&Hazardous weather outlook, Jan 30, 6:00 AM EST, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE MOBILE AL 500 AM CST FRI JAN 30 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-312100- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 500 AM CST FRI JAN 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INLAND SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY THROUGH TONIGHT. STRONG OFFSHORE FLOW WILL CONTINUE TO CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT OVER ALABAMA AND WESTERN FLORIDA PANHANDLE COASTAL WATERS TODAY INTO THIS AFTERNOON...BUT AS THE FLOW EASES THIS AFTERNOON INTO TONIGHT...THE RISK WILL DECREASE. DRY AIR WILL MOVE OVER THE AREA...RESULTING IN VERY DRY CONDITIONS AND AN INCREASED RISK FOR WILDFIRES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE INCREASED RISK OF WILDFIRES WILL CONTINUE SATURDAY AS A VERY DRY AIRMASS REMAINS OVER THE AREA...BUT WILL MODERATE INTO SUNDAY AS SOUTHERLY FLOW INCREASES. A SYSTEM DEVELOPING OVER THE SOUTHERN PLAINS SATURDAY WILL MOVE EAST ALONG THE NORTHERN GULF COAST...PASSING OVER THE AREA MONDAY. INCREASING ONSHORE WINDS WILL BEGIN TO CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT BEGINNING LATE SUNDAY...LASTING INTO TUESDAY NIGHT BEFORE LIGHT WEDNESDAY. INSTABILITY OVER LAND AREAS WILL BE LIMITED...WITH ISOLATED...ELEVATED THUNDERSTORMS EXPECTED ALONG THE COAST MONDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER AND EMERGENCY MANAGEMENT ACTIVATION FOR SEVERE WEATHER OPERATIONS WILL NOT BE REQUIRED.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 7:01 AM EST | Fire Weather Watch | MOB | 8 hr |
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.